Jump to content
helplinedonate
Sign in to follow this  
Gardener

Dyskinesia

Recommended Posts

Hi Mark,

I've read that dyskinesia is tied to the individual dose and not the accumulated daily dose.  In my case, I'm having what I believe is dyskinesia (wiggling feet when seated in a recliner chair) that occurs in early evening after my 4th dose of 1.5 25/100 Sinemet.    The wiggling begins about 1 hour after the 4th dose and usually lasts less than an hour.  It doesn't bother me enough to cut back on my medication although I have tried to do so and the rigidity pain is worse  than the wiggling.  I also would like to know if dyskinesia is a function of both excess medication and disease progression or if you could have dyskinesia with excess Sinemet but no PD.  Thank you so much for taking time to answer our questions.  Gardener

Share this post


Link to post
Share on other sites

Gardener,

Dyskenia can be caused by too much Sinemet and it is also an effect of the disease it self. Dyskensia, which is due to the disease can happen when the person has an "off" time or when a patient is "on." Thusly, when it happens when it happens when someone is "on" it is called "on" dyskensia.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Mark,  To be clear, dyskinesia can occur in the on state and off state with excess levodopa and dyskinesia can occur with excess levodopa with or without Parkinson's disease.  Do I have that right?  Thanks.  Gardener

Share this post


Link to post
Share on other sites

Gardner,

I am sorry if I was not clear enough, so here is my check list.

1) Dyskensia is a symptom of PD.

2) Too high of levels of Sinemet can cause Dyskensia in PD patients whether they are "on" or "off."

3) If someone who did not have PD were to take Sinemet, depending on how much they took, could possibly have dyskensia. Because if they are working with notmal levels, the Sinemet would put them over the top and cause dyskensia and other side effects of high dose Sinemet,

I hope this helps and please keep posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×